MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SUCTION VALVE

OLYMPUS MEDICAL SYSTEMS CORP. SUCTION VALVE
Model Number MH-443
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to any of the olympus locations.Therefore, olympus could not investigate the subject device.The exact cause of the reported event could not be conclusively determined at this time.If additional information is received, this report will be supplemented.
 
Event or Problem Description
The user informed customer information center (cic) of olympus medical systems corp.(omsc) was informed by telephone from the user that the subject device (the suction valves mh-443), the air/water valves (mh-438), and the biopsy valves (mb-358) used for the endoscopes (gif-1200n/gif-h290/pcf-h290i/pcf-p240ai) at the user facility had been simply soaked in a protein remover, and these reprocessing using the automated endoscope preprocessor (model number unknown) had been performed only once a week, and that the channel cleaning brushes (bw-20t) and the injection tubes (mh-946) had not been reprocessed.The occurrence date of the event is unknown, and there was no report of patient injury associated with this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The subject device was not returned to any of the olympus locations.Therefore, olympus could not investigate the subject device.Olympus medical systems corp.(omsc) could not review the manufacturing history (dhr) of the subject device because the lot number of the subject device was unknown.The exact cause of the reported phenomenon could not be conclusively determined.However, based upon the reported information, omsc surmised that there was possibility that the reported phenomenon was attributed to inappropriate or insufficient reprocessing by the user.The instruction manual of the subject device states appropriate reprocessing method.If additional information is received, this report will be supplemented.

Brand Name
SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13330675
Report Number8010047-2022-01838
Device Sequence Number11972360
Product Code FDS
UDI-Device Identifier04953170071256
UDI-Public04953170071256
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date02/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown